Log in
Anxiety Support
36,687 members39,970 posts

Medication??

So I'm getting to the point where I might want to start take medication for my anxiety. I was too scared to before, but now I'm just getting so sick of this feeling everyday from the moment I wake up it's a constant battle. I don't feel like myself and I think I'm becoming depressed from it. I feel like I'm going crazy, I'm sure you all know what I mean.

I'm going to see a different doctor this week, I do want to try and get a few tests done and pray they come it normal so that way I might be able to calm down a bit.

I'm also trying to get a bit of time off of work just to maybe try and get some relaxation for once and not worry and get into a better routine.

But if not I just want to ask what any of you have noticed since your medication starting working and if there are any real side effects? I'm scared they're going to work also and then I'll never want to stop taking them. And if I do why if I end up right where I started or even worse

7 Replies
oldestnewest

Hey there! I'm on 50mg of Zoloft right now, and one of the first things I noticed about it was drowsiness and slight cramping of the stomach. I still have the drowsiness but the cramping went away after one day. I also noticed that my anxiety actually got worse the first few days I was on it, which my doctor told me would happen due to my brain craving the sudden increase of serotonin from the pills. Side effects are different for everyone though, so what happened to me might not happen to you.

Also something to note is that my doctor told me it generally takes at least a month for the medication to fully kick in, so don't give up if you don't see instant results. I still have periods where I'm really anxious but I've only been on it for three weeks and I've definitely noticed a decrease in the intensity of my attacks, with longer and longer stretches of time between each one.

Good luck! I hope you feel better soon.

1 like
Reply

Hi nicolen, I'll start from the end of your post in that you worry if medication works for you, you may never want to stop and if you do you may end up right where you started. Not true....

Your concern should be if you do not start on medication you will continue feeling as you do every day and your quality of life will be gone. Think of it as a way to get momentum again in going forward and not staying stuck in a circle of fear.

Your frame of mind right now in wanting to help yourself is all important. Trying to get a bit of time off work is a perfect time to start a medication and get some "me time" in. One step at a time, do not go down the path of "what if". Live in the present moment which is getting the help so long over do for yourself. This is your time now to start feeling better.

Popping a pill isn't going to be the answer forever, it will just bridge the gap between anxiety ridden days and days you feel more in control so you can go on with different methods to cope with stress and anxiety. Go towards the rainbow, you can do it. x

Reply

Thank you for your reply. I definitely agree and thank you that makes me try to see things in a different way.

I'm leaning more towards going back to my doctor and getting prescribed something. Because I can't stand not knowing how I'm going to feel each day.

I've been trying other things to help relax like yoga and massages, which do help for a bit, but I'm always anxious everyday.

Do you what would be the long term effects from taking anxiety medication?

1 like
Reply

nicolen, from my point of view, I agree that at some time during our anxiety we may need to reach out for medication. I did. It bridged that gap between extreme anxiety to where I am today.

I was left on a very small dose of Xanax for 30 years, When it no longer worked and I had found other methods of handling my stress, I weaned off it.

The time I was on medication provided me with some relief and now the last 3 years of being off meds, I am once again myself. Only using meditation/deep breathing.

I needed that healing time (don't recommend 30 years) but a short time to feel alive once more while searching for an answer that works for you.

Good Luck nicolen...

Reply

I definitely relate, you wake up with something different everyday that just drives your anxiety and leads to other worries. I took lexapro (escitalopram) for 2 years, helped me a lot, made me not think about it at all and kept me calm. Kinda like I didn't care about anything at all. Not too long ago, maybe 3 months ago, I tapered off of this medication and the withdrawals were terrible. Just a warning that all these meds have withdrawals if you decide to taper off. DO NOT stop cold turkey because that's way worse than tapering and can be dangerous. Anyways, back to the subject, I know your pain, I suffered from it for 3 years and still do. My anxiety has returned full force since stopping my meds. The longer you take it, the worse the withdrawals are. Please don't let me scare you, I'm just telling my experience. May not be the same for you. Good luck with whatever happens, I hope you get help very soon because I know this isn't an easy road.

Reply

Thanks for your reply! That's what I'm scared of is stopping them, even though I haven't even started anything... I'm even scared to start them is that normal? Do you regret ever starting them though? Was it worth it?

1 like
Reply

At first, I was scared to start them as well, so yes this is normal. I only regret taking them because of the withdrawals effects, but these effects aren't the same for everyone, they could be very different for you or you may not have any at all. The way I felt when I took them was definitely worth it. I didn't sleep all the time and wasn't a zombie, just didn't care or think about my anxiety at all. I was only in 5mg though. If you consider starting them, start at 5 mg with half a pill for about a week or 2 and go from there. You have to start easy because if you start suddenly on the whole pill, you'll feel drunk or hungover, I did that before. I wish you good luck on whatever you decide. The meds definitely helped me but withdrawals would be the only reason I would regret them.

Reply

You may also like...